MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, after a successful insertion of the cook spectrum minocycline/rifampin impregnated double lumen central venous catheter into the right internal jugular vein of the patient over the guidewire, the guidewire began to kink and bend when the operator attempted to remove it from the rest of the assembly, per procedure.When the usage of the device failed, the operator removed and replaced the line with a teleflex arrow central venous catheter set.The difficulties with catheter sets reportedly occur usually in difficult cases, but have been also occurred regardless of procedure difficulty and the skill of the operator.The device has been received for evaluation; however, as of the date of this report, the investigation is pending.The specific circumstances surrounding the usage and handling of the device are not known.
 
Additional Manufacturer Narrative
Additional information: device evaluated by mfr.Investigation - evaluation: a review of dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control data, and visual inspection of the returned device was conducted during the investigation.One hdoc wire guide was returned.The wire guide was kinked approximately 32 cm from the proximal end.Measurements of the component in question were performed and it was found that the device was manufactured to specification.An analysis of the returned wire guide did not reveal any evidence that the component was manufactured out of specifications.A document-based investigation was performed.Review of the device history record confirmed that no nonconformance¿s were recorded.The device history record for the component parts were reviewed and four nonconformances were noted; however, all were discarded prior to further processing.A search of our complaint records indicates that there are two additional complaints associated to the complaint lot number at the time of investigation.Both of these complaints are from the same customer.Based on the provided information, inspection of returned product, and the investigation results, a definitive root cause cannot be established or reported at this time.Per the risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6878363
Report Number1820334-2017-02942
Device Sequence Number712468
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)200201(10)NS7839146
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1